[ Back to Messages
Posted by shelly greenhaw
on September 07, 2000 at 18:32:12:
In Reply to: Risedronate/Actonel posted by JMK on June 15, 2000 at 20:00:16:
: I have taken Fosamax for over 2-1/2 yrs. Last week my throat became "irratated", felt like someone was choking me or larangitis/vocal cords, etc. Called DR., talked w/nurse, told me to go off of Fosamax for 1 wk. Of course, I already had. Nurse called me this evening & stated I should come in for some samples of Risedronate and try it, that I should not contine the Fosamax as it could be the problem, my throat is now better. This drug sounds exactly like Fosamax, can't eat/drink/meds for 1/2 hr after taking it first thing in the a.m. I'm concerned. Has anyone else been prescribed & presently taking Risedronate/Actonel? Please share any information you have. Thanks JMK
I am responding to the message sent out that implies risedronate (Actonel) does not provide reduction of hip fracture. I would like you to know that a major study has been conducted with hip fracture reduction being the primary endpoint. I would encourage you and anyone else interested in this well-designed study to look this up at http://www.osteoporosis.org/risedronate.htm, title "Risedronate Shown to Reduce Risk of Hip Fracture By Up to 58 Percent". Also, relating to tolerability, alendronate and risedronate appear to be similar when looking only at adverse events profile; however, you must also consider patients that were or were not excluded from studies who may have had active GI disease at baseline...obviously, not everyone can take a bisphosphonate; however, you should carefully consider all the ramifications studies present upon FDA approval. Studies designs are different, and this must be taken into consideration.